MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H R 286MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H R 286MM; PLATE, FIXATION, BONE
Catalog Number 71800113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an x-ray showed callus formation and a plate broken.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the purpose of this investigation was to examine the returned device.No destructive analysis was conducted.Due to the size of the plate, the fracture surface was unable to be evaluated using the sem.From the analyses conducted during this investigation, the exact cause of the reported failure was not able to be determined.The clinical/medical investigation task will be reopened.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.The x-rays provided 2 months prior to the broken plate and confirm the callus formation of the distal femur and the bone is attempting to heal but there is still nonunion present.A product analysis was unable to determine the exact cause of the reported broken plate.The future impact to the patient cannot be determined.Stress fatigue was the likely cause of the plate broken but the product eval couldn¿t confirm this.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.If new information is received in the future, this complaint can be re-opened.

Brand Name
4.5MM L-D FEM LK PL13H R 286MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8244502
Report Number1020279-2019-00149
Device Sequence Number2141878
Product Code HRS
UDI-Device Identifier03596010520098
UDI-Public03596010520098
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71800113
Device Lot Number17MM04314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR